Hail, Laramie
- When
- May 26, 3:07 PM MST to 3:11 PM MST
- Where
- Laramie County, 4 mi W of Carpenter
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.033, -104.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 26, 12:30 PM MST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT MON MAY 26 2003 RIDGE AXIS ALOFT CURRENTLY OVER CYS FORECAST AREA WILL GRADUALLY SHIFT EASTWARD TONIGHT AND TUE AS THE UPPER RIDGE TAKES ON A SOUTHWEST TO NORTHEAST TILT. A BROAD SURFACE BASED CONVERGENCE ZONE WILL REMAIN FROM THE NORTHERN HIGH PLAINS TO THE AZ DESERT WITH SOME POOLING OF LOW LEVEL MOISTURE ALONG THE HIGH PLAINS AND FRONT RANGE. SOME EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT WITH WEAK INSTABILITY EARLY. TEMPERATURES TONIGHT WILL COOL OFF INTO THE 40S TO LOWER 50S MOST LOCATIONS. TEMPS TUE WILL BE ABOVE NORMAL...80 DEG F OR WARMER IN MOST LOWER ELEVATIONS. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUE AS MARGINAL MOISTURE INTERACTS WITH A WEAKLY UNSTABLE ATMOSPHERE. LONG TERM...SHORTWAVE DROPPING SE ACROSS THE NRN PLAINS DRAGS A COLD FRONT ACROSS THE CWA TUESDAY NIGHT WITH SHOWERS AND TSTRMS SCTD ALONG IT. DRIER AIR OVERSPREADS THE REGION WEDS WITH UPPER RIDGE HOLDING ACROSS THE ROCKYS THRU THURSDAY. THIS SHOULD RESULT IN A WARM AND DRY REGIME WITH THURSDAY THE WARMEST DAY OF THE PERIOD. FRIDAY INTO THE WEEKEND A LITTLE MORE MOISTURE HINTED BY MODELS IN A WEAKLY UPSLOPING FLOW BUT NOT THAT MUCH. WILL KEEP MENTION OF ISOLD AFTN AND EVENING TSTRMS MAINLY VICINITY MTNS FRI AND SATURDAY WITH DRYING RETURNING SUNDAY INTO MONDAY. .CYS... WY...NONE. NE...NONE. JMR/RE
NEZ001>003-019>021-054-055-WYZ059>070-271145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1053 AM MDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS...WILL DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND THE PLAINS OF SOUTHEAST WYOMING AND GRADUALLY MOVE INTO THE FAR WESTERN PART OF THE NEBRASKA PANHANDLE DURING THE EVENING. THUNDERSTORMS SHOULD WEAKEN TO RAIN SHOWERS BY MIDNIGHT AND GRADUALLY DISSIPATE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON...MAINLY ACROSS THE NORTHERN NEBRASKA PANHANDLE AND ADJACENT AREAS OF SOUTHEAST WYOMING. THESE STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD OR AS INTENSE AS STORMS TODAY. AFTER A PERIOD OF QUIET WEATHER ON WEDNESDAY AND THURSDAY...THE CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS RETURN TO THE FORECAST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION IS NOT EXPECTED ELSEWHERE ACROSS THE WESTERN NEBRASKA PANHANDLE OR THE REMAINDER OF SOUTHEAST WYOMING. WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 33 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361761.